PREVIOUS QUESTION:

 

NEXT QUESTION:

 

What should I do if I decide to stop taking antidepressants?

ANSWER

If you decide to stop taking your antidepressants, it is important that you gradually reduce the dose over a period of time recommended by your doctor. Quitting antidepressants abruptly can cause discontinuation symptoms, including headaches or dizziness. Stopping the medication could also increase the chance that symptoms will return. It is important to discuss tapering off (or changing) medications with your health care provider first.

SOURCE: News release, FDA. WebMD: "Mental Health: Medications Used to Treat Mental Disorders."

Reviewed by Smitha Bhandari on June 20, 2019

SOURCE: News release, FDA. WebMD: "Mental Health: Medications Used to Treat Mental Disorders."

Reviewed by Smitha Bhandari on June 20, 2019

NEXT QUESTION:

What medications are used to treat depression?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.

    Other Answers On: